Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 23, 2007, 1:26 PM CDT for Koochiching County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 1:26 PM CDT (18:26 UTC)
- Expired
- Jun 23, 2007, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Koochiching County, MN
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:25 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 23, 10:25 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1025 AM CDT SAT JUN 23 2007 .UPDATE...LOW STRATUS DECK IS HAVING A HARD TIME ERODING THIS MORNING UNDERNEATH INVERSION. HOLES HOWEVER ARE OPENING AND STRATUS DECK SHOULD BE GONE BY NOON. EARLY MORNING CONVECTION HAS ENDED...ALTHOUGH TOWERING CU SEEN ON VISIBLE IMAGERY NEAR AND JUST N OF THE INTERNATIONAL BORDER ATTM. WITH FRONTAL BOUNDARY N OF FA AND SHORT WAVE ENERGY A BIT FURTHER W...HAVE UPDATED ZONES AND GRIDS ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 334 AM CDT SAT JUN 23 2007/ DISCUSSION...AN AREA OF CONVECTION HAS BEGUN TO AFFECT OUR WRN ZONES EARLY THIS MORNING...ALTHOUGH IN A MORE WEAKEN STATE FROM WHEN IT WAS AFFECTING NWRN MN YESTERDAY EVENING. GUSTY WINDS WILL ACCOMPANY THE OUTFLOW FROM THESE STORMS OVER THE NEXT SEVERAL HOURS...BUT EVENTUALLY THIS LOW-LEVEL COLD POOL IS EXPECTED TO MODIFY LATER THIS MORNING. BOTH THE GFS AND NAM GUIDANCE SHOW CONVECTION REDEVELOPING TODAY ACROSS OUR NRN ZONES...CLOSE TO A WEAK BOUNDARY OVER EXTREME SRN CANADA. AS A RESULT...HAVE INCREASED POPS TO CHANCE CATEGORY FOR THIS AREA TODAY. FARTHER SOUTH...LESS INSTABILITY AND LACK OF FORCING SHOULD RESULT IN DRY CONDITIONS. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL REMAIN ACROSS OUR NRN AND WRN ZONES TONIGHT AND TOMORROW...CLOSER TO THE AFOREMENTIONED BOUNDARY AND TO A COUPLE OF UPPER LEVEL SHORTWAVES TRACKING EAST ACROSS THE CREST OF A LARGE UPPER LEVEL RIDGE. DUE TO THE EXPECTED STRENGTH OF THE INSTABILITY AND SUFFICIENT VERTICAL WIND SHEAR...THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT AS DISCUSSED IN SWODY2. A LOW PRESSURE SYSTEM AND COLD FRONT WILL TAKE SHAPE OVER THE PLAINS THIS WEEKEND...THEN BEGIN TO PROPAGATE EWD TOWARDS THE UPPER MIDWEST EARLY NEXT WEEK. THE LOW AND FRONT ARE PROGGED TO TRACK ENE ACROSS THE NORTHLAND MONDAY NIGHT AND TUESDAY...BRINGING AN INCREASED CHANCE OF THUNDERSTORMS...SOME AGAIN POSSIBLY SEVERE. TEMPERATURES WILL BE ABOVE NORMAL THIS WEEKEND WITH THE NORTHLAND IN THE WARM SECTOR OF THE APPROACHING SYSTEM. HOWEVER COOLER TEMPERATURES ARE EXPECTED NEAR LAKE SUPERIOR...MAINLY ALONG THE NORTHSHORE TODAY...THEN FOR MOST LAKESHORE AREAS ON SUNDAY AS MORE ERLY WINDS DEVELOP OVER LAKE SUPERIOR. AVIATION...IFR OR LOW MVFR CEILINGS WERE SURGING NORTH AND WILL AFFECT MOST TAF SITES THIS MORNING...THEN BREAK UP OR RISE TO VFR BY AFTERNOON. THERE WILL ALSO BE AREAS OF FOG THIS MORNING...GENERALLY DROPPING VISIBILITIES TO 1 TO 3 MILES. AREAS AROUND LAKE SUPERIOR WILL SEE THE LOWEST CEILINGS AND VISIBILITIES ONCE THE STRATUS MOVES IN. AN AREA OF SHOWERS AND THUNDERSTORMS WILL ALSO SLOWLY DIMINISH THIS MORNING...AND WILL MAINLY AFFECT THE KGPZ...KBRD...KPWC AND KXVG AREAS. THUNDERSTORMS MAY AGAIN FORM THIS AFTERNOON...MAINLY ACROSS NORTHERN MINNESOTA. && POINT TEMPS/POPS... DLH 82 58 84 58 / 10 10 10 10 INL 87 62 87 61 / 20 20 30 20 BRD 87 62 88 65 / 10 10 10 10 HYR 85 58 87 64 / 10 10 10 10 ASX 84 58 85 61 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GSF/CANNON
Hazardous weather outlook, Jun 23, 5:24 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 524 AM CDT SAT JUN 23 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 524 AM CDT SAT JUN 23 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA TODAY AND TONIGHT. IF THUNDERSTORMS DO DEVELOP...A FEW OF THEM MAY BE STRONG PRODUCING SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES
In the hours before
Local storm report, Jun 23, 12:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1257 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL LOMAN 48.51N 93.80W
06/23/2007 E1.00 INCH KOOCHICHING MN OTHER FEDERAL
REPORTED FROM THE LOMAN POST OFFICE
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 49 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 23, 3:41 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 55 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 31 min |
| Jun 23, 5:32 PM CDT | Tornado Warning | DLH | Itasca, Koochiching | 43 min |
| Jun 23, 6:16 PM CDT | Tornado Warning | DLH | Itasca | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.